Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Vyvance has increased anxiety and affected the sleep. Taking lexapro for depression and anxiety. Any suggestion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2539 Questions
I would like to taper off of vyvance, as I believe it has increased my anxiety and affected my sleep. I take 30mg of vyvance. How do I begin to taper off per day? I take lexapro for depression and anxiety. Vyvance was just an additional idea. What is the protocol for tapering off 30 mg of vyvance? Thanks. XXXXXX
Posted Thu, 9 Aug 2012 in Anxiety and Stress
Answered by Dr. Harish Naik 1 hour later
Welcome to XXXXXXX
Vyvanse is prescription medication and mainly used in the treatment of attention deficit hyperactivity disorder (ADHD). It will nice of you if mention the reason of this drug's prescription in you. Anxiety is one of the common side effect of this drug.
Do not start, stop, or change the dosage of any medicine before checking with your doctor. Before using this medication, have you told your doctor of all prescription and nonprescription/herbal products you were using. Even though there is no interaction between lexapro and vyvanse but anxiety is side effect of vyvanse.
I advice you XXXXXXX the prescribing physician and discuss with him, but do not change the doses or take any prescription medication by yourself.
Hope I have provided the information you needed.
Wish you good health. Take care.
Above answer was peer-reviewed by
Follow-up: Vyvance has increased anxiety and affected the sleep. Taking lexapro for depression and anxiety. Any suggestion? 3 hours later
Vyvanse was added to my regimen because the doctor speculated it would help me manage my thinking, be less obsessive. But that has not happened. I don't have ADHD. So he was just trying some additional means of dealing with my anxiety and depression. However, it seems clear that the anxiety I was feeling was more than the usual - e.g., it was not responsive to xanax. What is the general protocol for getting off of 30 mg of vyvanse? He left a quick message and said to mix the 30 mg tablet powder into 4oz of water and take one ounce per day, and leave the solution around so I take the one ounce per day. That would mean I would drop to about 7 1/2 mg per day for four days. That seems very sudden. Shouldn't it be slower? Also the powder would seem to lose its effect in water each day if I did that? Please help me with these logistics of this process, as my doctor just left the quick message. I don't want to drop off of Vyvanse too quickly nor have the powder from the 30mg caplet lose its power in water. XXXXXX
Follow-up: Vyvance has increased anxiety and affected the sleep. Taking lexapro for depression and anxiety. Any suggestion? 5 hours later
I am checking on the response to my follow-up question. See above.
Answered by Dr. Harish Naik 31 minutes later
Good to hear from you. Sorry for the late reply.
It can be given for that reason.
As you are prescribed low doses of vyvanse anxiety might not be due to it. The dose can be increased or decreased by the doctor based on the symptoms and side effects. I think you have been on this for short time, it can be stopped. But without examining you i can not ask you to change the prescription, i advice you to see or contact the prescribing doctor on phone and discuss with him.
Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor